Ask a doctor

How can I lessen side effects of dysport? (photo)

Like pain behind eyes and upper skull...worse at one week out...lines still thereHave had botox prior with no reaction...how long will side effects last and can I do ANYTHING to lessen. Tylenol not helping

Doctor Answers (1)

Headache after Dysport

+2
Headaches have been reported after treatment with any of the BTX-A medications (Botox, Dysport, Xeomin).  Rarely, a patient may develop a very severe headache. This is not completely understood, but one of the mechanisms is that when some muscles are allowed to relax, the opposing muscles will be able to contract more, resulting in a tension headache. This type of headache is not usually severe, does not usually last more than a few days to a week, and generally does not occur with subsequent treatments. 

It is worth noting that BTX-A is used to treat migraines. Many patients who are treated for wrinkles notice that their migraines improve.

I do hope you consulted your physician so that a more extensive history could be obtained, and physical performed, to try to determine the cause of your headache, and whether it was coincidental to your treatment or associated with it. 

Please let us know how you are now, and what transpired.


New York Dermatologist
5.0 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.